Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Took steroid for idiopathic optic neuropathy. Feeling pressure in head, weight loss, nervousness. Is this from prednizone ?

Hi. Back in august of 2012 i had an episode of what my eye doctor is calling idiopathic optic neuropathy . the doctors gave me 5 days of 1000 mg of steroid by iv and then a fast taper of prednizone starting at 100 mg down to 10 mg and stop. as soon as i started taking the prednizone i started having these fuzzy, static, pressure feelings in my head, and one day they just stayed. the feelings are around my temple and forehead areas. after i was off the prednizone for 5 weeks i quickly found out that i had an adrenal problem. so they put me back on prednizone starting at 10 mg for a much slower tapper. that has seemed to solve the adrenal problem but i am still having these feelings in my head and its been almost 3 months sinse the last slow tapper. the feelings are not as bad as before but they are very annoying. my reaction to the prednizone was the opposite of what most people experience. i had a lot of nervousnes, lost a lot of weight, couldnt sleep, nausea and my head issue. My head issue does not hinder me from sleeping. ill wake up in the morning and feel fine but by the afternoon the static/pressure/fuzzy feeling will come in. some things that help it are: if i wear something on my head, if i touch my head with my hand , being outside, wearing sunglasses when driving. some things that make it worse are: driving, doing work on the computer or reading, being in a nervous type situation. I am taking .5 mg of lorazapam as needed to help the feeling. the lorazapam does help but does not completely knock the feeling out. Why am i still having these feelings in my head, has there every been anyone else to have this same problem after prednizone, is it from the prednizone and how long will this last because my doctors say it will go away but its just going to take time??
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. While I do believe that the adrenal problem is not an issue that you need to be concerned about you need to be concerned about the pressure and fuzzy feeling in your head. I believe you may have tension type or migrainous headaches. It may be easily cured with medications. I suggest that you consult a neuropsychiatrist who can take a complete history and do a physical examination and order tests and imaging studies before starting you on medications. These tests are just to rule out any organic cause for the neuropathy. I also believe that you should taper yourself off of the lorazepam and do it under medical supervision with consulting a psychiatrist. I also believe that the medication prednisone has nothing to do with your headaches, and if anything are helping control the headaches. I believe you need to be off of all medications to find out what kind of headaches you are having, and it might be worthwhile to take yourself to a psychiatrist after you have tapered yourself gradually off of these medications.

I hope this helps. Take care and have a lovely day!
Answered: Mon, 1 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor